Alert archive / Nevada / Red Flag Warnings in 2014
Red Flag Warning 18, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Sep 25, 2014, 5:38 AM PDT. It took effect at Sep 25, 2014, 7:00 AM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2014, 5:38 AM PDT (12:38 UTC)
- In effect from
- Sep 25, 2014, 7:00 AM PDT
- Expired
- Sep 25, 2014, 8:00 PM PDT
- In force
- 13 hr
- Issued by
- NWS Reno, NV
The text
As transmitted, in the capitals the NWS used until 2016.
983 WWUS85 KREV 251238 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 538 AM PDT THU SEP 25 2014 CAZ273-NVZ453-459-260045- /O.NEW.KREV.FW.W.0018.140925T1400Z-140926T0300Z/ MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 538 AM PDT THU SEP 25 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MONO COUNTY AND PORTIONS OF WEST CENTRAL NEVADA... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES... FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. LOCAL GUSTS TO 50 MPH IN WIND PRONE AREAS OF MONO COUNTY AND NEAR WALKER LAKE. * HUMIDITY...FALLING TO 10 TO 15 PERCENT THIS MORNING BEFORE RISING TO NEAR 20 PERCENT EARLY THIS EVENING. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING... OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. && $$ HTTP://WEATHER.GOV/RENO
2 follow-up statements
318 WWUS85 KREV 252142 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 242 PM PDT THU SEP 25 2014 CAZ273-NVZ453-459-260300- /O.CON.KREV.FW.W.0018.000000T0000Z-140926T0300Z/ MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 242 PM PDT THU SEP 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MONO COUNTY AND PORTIONS OF WEST CENTRAL NEVADA... * AFFECTED AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES... FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. LOCAL GUSTS TO 50 MPH IN WIND PRONE AREAS OF MONO COUNTY AND NEAR WALKER LAKE. * HUMIDITY...12 TO 20 PERCENT THIS EVENING. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING... OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND PREPAREDNESS TIPS. && $$ HTTP://WEATHER.GOV/RENO
372 WWUS85 KREV 260311 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 811 PM PDT THU SEP 25 2014 CAZ273-NVZ453-459-260415- /O.EXP.KREV.FW.W.0018.000000T0000Z-140926T0300Z/ MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 811 PM PDT THU SEP 25 2014 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR MONO COUNTY AND PORTIONS OF WEST CENTRAL NEVADA... WINDS HAVE SUBSIDED ACROSS THE AREA WITH HUMIDITY STARTING TO RISE. RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON TIME THIS EVENING. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Sep 25, 5:27 AM PDT, 11 minutes earlier.
Area forecast discussion, Sep 25, 5:27 AM PDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
527 AM PDT THU SEP 25 2014
UPDATED TO ADD FIRE WEATHER SECTION
.FIRE WEATHER...
DRY SLOT REMAINS ACROSS WESTERN NEVADA AND MONO COUNTY THIS
MORNING. 12Z KREV RAOB STILL SHOWS SIGNIFICANT LOW LEVEL DRY AIR
AHEAD OF THE FRONT. WHILE IT IS ALREADY RAIN IN WESTERN LASSEN
COUNTY, THE FRONT IS ONLY MOVING SLOWLY EASTWARD. THEREFORE,
EXPECT LOW HUMIDITY TO CONTINUE THROUGH AT LEAST MID AFTERNOON
NEAR AND EAST OF A WALKER TO LOVELOCK LINE. WITH STRONG WINDS
EXPECTED AND GUSTS 35-45 MPH, WILL ISSUE A RED FLAG WARNING FOR
ZONES 273/453/459 EFFECTIVE IMMEDIATELY AND RUNNING THROUGH 8 PM
THIS EVENING.
THE WORST CONDITIONS ARE LIKELY TO OCCUR FROM LATE MORNING TO MID
AFTERNOON BEFORE THE RH RISES AS THE FRONT NEARS AND MOISTURE
ASSOCIATED WITH THE FRONT BLEEDS ACROSS WESTERN NV. LOCAL RED FLAG
CONDITIONS ARE POSSIBLE ACROSS 450 THROUGH MID-MORNING, BUT BY THE
TIME THE SUN REALLY STARTS TO ACT, THE MOISTURE WILL ARRIVE
LIMITING RH TO AROUND 20%. WALLMANN
&&
.PREVIOUS DISCUSSION... /ISSUED 324 AM PDT THU SEP 25 2014/
SYNOPSIS...
BREEZY WEST WINDS AND COOLER CONDITIONS WILL PREVAIL BEHIND A COLD
FRONT TODAY WITH SMOKE AND HAZE SPREADING ACROSS THE TAHOE BASIN
AND WESTERN NEVADA. LOW PRESSURE WILL THEN DROP OVER THE GREAT
BASIN FRIDAY INTO THE WEEKEND WITH COOL TEMPERATURES AND A CHANCE
OF SHOWERS.
SHORT TERM...
WINDS ALOFT PEAK TODAY AS UPPER JET AXIS SHIFTS EASTWARD FROM CA.
EXPECT A RATHER WINDY DAY TODAY AS MIXING OCCURS AND GRADIENTS
TIGHTEN ACROSS THE WESTERN GREAT BASIN. WINDS WILL GUST LOCALLY TO
40 MPH WITH CHOPPY LAKE WATERS. SMOKE AND HAZE WILL REMAIN IN THE
FORECAST FOR ONE MORE DAY AS SURFACE WINDS TURN TO THE WEST THIS
AFTERNOON AND PULL SMOKE FROM THE KING FIRE OVER THE CREST. THE
MAGNITUDE OF THE SMOKE WILL DEPEND HEAVILY ON THE FIRE WITH
CURRENT THOUGHTS INDICATING CONDITIONS WILL GENERALLY STAY GOOD
ENOUGH TO PRECLUDE ANY DENSE SMOKE ADVISORY. CONDITIONS WILL BE
WORST IN UPPER ELEVATIONS AROUND THE TAHOE BASIN. TODAY, HUMIDITY
WILL BE HIGHER THAN ON WEDNESDAY AND GIVEN THE FIRE HELD PRETTY
WELL WITH THE WIND AND DRY CONDITIONS, IT SHOULD NOT BE ANY WORSE
TODAY. PRECIPITATION BAND IS MAKING SLOW PROGRESS EASTWARD OVER
NORTHERN CA AND MODELS CONTINUE TO INDICATE IT HOLDING TOGETHER
THROUGH THE MORNING SO THAT PARTS OF NORTHEAST CA MAY GET SOME
MEASUREABLE PRECIPITATION. THE BAND IS EXPECTED TO FALL APART THIS
AFTERNOON AND THUS ONLY LIGHT SHOWERS WILL REACH THE TAHOE BASIN
AND SIERRA FRONT.
MODELS ARE COMING INTO BETTER AGREEMENT WITH TRACK OF LOW AS IT
CLOSES OFF OVER THE SIERRA FRIDAY NIGHT AND SLOWLY WORKS ACROSS
THE WESTERN GREAT BASIN THIS WEEKEND. SOME INSTABILITY IS PRESENT
FRIDAY AFTERNOON AND EVENING FOR A SLIGHT CHANCE OF THUNDERSTORMS.
OTHERWISE, WE WILL BE WATCHING DEFORMATION ON NORTHWEST SIDE OF
LOW WITH MODELS SUGGESTING CENTRAL-WEST NV FRI NIGHT-SAT AND THEN
PIVOTING NORTHWEST. WE BUMPED POPS UP TO SOLID CHANCE CATEGORY FOR
NOW. BUT IF CURRENT TRENDS CONTINUE, SOME AREAS LOOK TO RECEIVE
SOME DECENT RAINFALL. CLOUDS AND SHOWERS WILL KEEP TEMPERATURES
DOWN WELL BELOW NORMAL. TEMPERATURES UNDER ANY RAIN BAND MAY NOT
GET OUT OF THE 50S. HOHMANN
LONG TERM...SUNDAY THROUGH WEDNESDAY...
AS ALLUDED TO ABOVE, THE UPPER LOW IS NOW MOVING THROUGH SLOWER
WITH BETTER AGREEMENT AMONGST THE EC/GFS AND THEIR RESPECTIVE
ENSEMBLES. HAVE INCREASED POPS FOR SUNDAY AFTERNOON TO CHANCE EAST
OF HIGHWAY 395 TO ACCOUNT FOR THE WEAKENING DEFORMATION BAND, IF
IT DOES SET UP THIS FAR WEST. AFTER IT WEAKENS, WITH THE COLD POOL
OVERHEAD THERE SHOULD BE ENOUGH INSTABILITY FOR QUITE A FEW
SHOWERS AS WELL ACROSS WESTERN NEVADA.
AS THE UPPER LOW PULLS AWAY, A SHORT WAVE RIDGE SHOULD TAKE HOLD
MONDAY BEFORE ALL THE MODELS SHOW A BACKDOOR FRONT FOR LATE
TUESDAY/TUESDAY NIGHT. AT THIS POINT, THE FRONT LOOKS DRY AND WILL
CONTINUE THE DRY FORECAST. HOWEVER, THERE IS QUITE A BIT OF
UNCERTAINTY AS TO HOW FAR WEST THE SHORT WAVE AND COLD FRONT WILL
PUSH. THE EC IS THE FURTHEST WEST WITH THE GFS FURTHER EAST WITH
THE SHORT WAVE AND A WEAKER FRONT. AT THIS POINT, WILL JUST COOL
OFF TUE/WED SLIGHTLY, BUT BELIEVE IT WILL BE A LITTLE COOLER. EC
ENSEMBLE IS EVEN COLDER THAN THE EC WITH UNCERTAINTY SHOWING UP ON
THE WEST SIDE OF THE TROUGH STILL SHOWING THE POTENTIAL FOR AN
EVEN FURTHER WEST/COLDER BACKDOOR FRONT. WALLMANN
AVIATION...
FIRE ACTIVITY ON THE KING FIRE APPEARS TO BE ON THE WANE ALTHOUGH
SOME MVFR VIS POSSIBLE 15-20Z AROUND KTRK. OTHERWISE, OTHER
RESTRICTIONS WOULD BE AS THE COLD FRONT MOVES IN AROUND 15Z IN
WESTERN LASSEN COUNTY WITH MVFR/LCL IFR CIGS IN RA. AS THE FRONT
MOVES EAST, RAIN BAND IS EXPECTED TO WEAKEN WITH SOME MVFR
CIGS/VIS ALONG THE SIERRA CREST NORTH OF HWY 50 AFT 19Z THRU 02Z
WITH SOME MTN OBSCN.
OTHERWISE, EXPECT VFR CONDITIONS ACROSS WRN NV. SW WINDS WILL
CONTINUE AND BE STRONGEST SOUTHEAST OF A GERLACH-KTVL LINE WITH
PEAK GUSTS AROUND 35 KTS THROUGH 02Z.
EXPECT A GENERAL BREAK IN WINDS/SHOWERS OVERNIGHT TONIGHT WITH
MORE SHOWERS AND ISOLD -TSRA PSBL AFT 19Z FRIDAY. WALLMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING NVZ453-459.
LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS
EVENING FOR PYRAMID LAKE IN NVZ004.
LAKE WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR LAKE TAHOE IN
NVZ002.
CA...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING CAZ273.
LAKE WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR LAKE TAHOE IN
CAZ072.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)Nearby
Red Flag Warnings in Nevada, 2014Red Flag Warnings in California, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.